I have been to my gp several times about right
A list for evaluation
Hello and welcome,
I'm sorry your doctor seems too busy to get into thinking on what to do for this. We have the same problem in many places.
Part of the problem also is that your symptoms don't fall easily into a diagnosis.
That said, let's talk about some of the things to think on here, and that perhaps you can suggest to your GP.
Night sweats in a 54 yr old woman can be from hormonal hot flashes from lower levels of estrogen and higher levels of follicle stimulating hormone (i.e. perimenopause). Do you get them during the day too?
Changes in thyroid hormone can also cause this and could account for the fatigue.
I can't say for sure what is going on in the lumpy area. Did your doctor palpate this and give you an idea - a lymph node or something else?
Certain medications can cause night sweats too.
The burning in the flank: is it tender to touch or feel more like it is inside?
I see that he or she has given you amitriptyline, making me think that s/he believes the burning pain might be neuropathic in origin such as people get after Shingles (herpes zoster). The other reason to give amitryptiline would be for depression.
Here is what I suggest:
1. A complete blood count with differential (CBC with diff): this is to look for signs of infection and abnormalities of white blood cells, and also for anaemia, which can cause fatigue and sweats.
2. TSH and Free T4: these are blood tests that measure thyroid function.
3. A comprehensive metabolic panel (blood test) that checks your blood sugar as abnormalities with blood sugar can cause sweats and fatigue.
4. Ask your doctor to feel that lump again and tell you what s/he is thinking about it.
5. A chest X-ray: This is part of a routine workup for night sweats.
6. PPD: If there is any risk of exposure to TB (which sounds unlikely here), then getting a TB skin test is part of a workup for night sweats too.
I hope this information helps.
Please let me know if I can help clarify or provide further information.